Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Minimal cubature formulae of
trigonometric degree


Authors: Ronald Cools and Ian H. Sloan
Journal: Math. Comp. 65 (1996), 1583-1600
MSC (1991): Primary 41A55, 41A63; Secondary 65D32
MathSciNet review: 1361806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we construct minimal cubature formulae of trigonometric degree: we obtain explicit formulae for low dimensions of arbitrary degree and for low degrees in all dimensions. A useful tool is a closed form expression for the reproducing kernels in two dimensions.


References [Enhancements On Off] (What's this?)

  • 1. Marc Beckers and Ronald Cools, A relation between cubature formulae of trigonometric degree and lattice rules, Numerical integration, IV (Oberwolfach, 1992) Internat. Ser. Numer. Math., vol. 112, Birkhäuser, Basel, 1993, pp. 13–24. MR 1248391
  • 2. K. K. Frolov, The connection of quadrature formulas and sublattices of the lattice of integer vectors, Dokl. Akad. Nauk SSSR 232 (1977), no. 1, 40–43 (Russian). MR 0427237
  • 3. John G. Herriot, Nörlund summability of multiple Fourier series, Duke Math. J. 11 (1944), 735–754. MR 0011142
  • 4. H.M. Möller, Polynomideale und Kubaturformeln, Ph.D. thesis, Universität Dortmund, 1973.
  • 5. I. P. Mysovskih, On the construction of cubature formulas with the smallest number of nodes, Dokl. Akad. Nauk SSSR 178 (1968), 1252–1254 (Russian). MR 0224284
  • 6. I. P. Mysovskikh, The approximation of multiple integrals by using interpolatory cubature formulae, Quantitative approximation (Proc. Internat. Sympos., Bonn, 1979) Academic Press, New York-London, 1980, pp. 217–243. MR 588184
  • 7. I. P. Mysovskiĭ, Quadrature formulas of the highest trigonometric degree of accuracy, Zh. Vychisl. Mat. i Mat. Fiz. 25 (1985), no. 8, 1246–1252, 1279 (Russian). MR 807353
  • 8. I. P. Mysovskikh, Cubature formulas that are exact for trigonometric polynomials, Dokl. Akad. Nauk SSSR 296 (1987), no. 1, 28–31 (Russian); English transl., Soviet Math. Dokl. 36 (1988), no. 2, 229–232. MR 914219
  • 9. I. P. Mysovskikh, Cubature formulas that are exact for trigonometric polynomials, Metody Vychisl. 15 (1988), 7–19, 178 (Russian). MR 967440
  • 10. ------, On the construction of cubature formulas that are exact for trigonometric polynomials, Numerical Analysis and Mathematical Modelling (A. Wakulicz, ed.), Banach Center Publications, vol. 24, PWN -- Polish Scientific Publishers, Warsaw, 1990, pp. 29--38. (Russian) CMP 91:09
  • 11. M. V. Noskov, Cubature formulas for the approximate integration of periodic functions, Metody Vychisl. 14 (1985), 15–23, 185 (Russian). MR 1000505
  • 12. M. V. Noskov, Cubature formulas for approximate integration of functions of three variables, Zh. Vychisl. Mat. i Mat. Fiz. 28 (1988), no. 10, 1583–1586, 1600 (Russian); English transl., U.S.S.R. Comput. Math. and Math. Phys. 28 (1988), no. 5, 200–202 (1990). MR 973214
  • 13. ------, Formulas for the approximate integration of periodic functions, Metody Vychisl. 15 (1988), 19--22. (Russian) CMP 21:03
  • 14. Johann Radon, Zur mechanischen Kubatur, Monatsh. Math. 52 (1948), 286–300 (German). MR 0033206
  • 15. A.V. Reztsov, On cubature formulas of Gaussian type with an asymptotic minimal number of nodes, Mathematicheskie Zametki 48 (1990), 151--152. (Russian) CMP 91:04
  • 16. A. V. Reztsov, An estimate for the number of nodes of cubature formulas of Gaussian type, Zh. Vychisl. Mat. i Mat. Fiz. 31 (1991), no. 3, 451–453 (Russian); English transl., Comput. Math. Math. Phys. 31 (1991), no. 3, 84–86 (1992). MR 1107066
  • 17. Ian H. Sloan, Lattice methods for multiple integration, Proceedings of the international conference on computational and applied mathematics (Leuven, 1984), 1985, pp. 131–143. MR 793949, 10.1016/0377-0427(85)90012-3
  • 18. I.H. Sloan and S. Joe, Lattice methods for multiple integration, Oxford University Press, Oxford, 1994.
  • 19. Ian H. Sloan and James N. Lyness, The representation of lattice quadrature rules as multiple sums, Math. Comp. 52 (1989), no. 185, 81–94. MR 947468, 10.1090/S0025-5718-1989-0947468-3

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 41A55, 41A63, 65D32

Retrieve articles in all journals with MSC (1991): 41A55, 41A63, 65D32


Additional Information

Ronald Cools
Affiliation: Department of Computer Science, Katholieke Universiteit Leuven, Celestijnenlaan 200 A, B-3001 Heverlee, Belgium
Email: Ronald.Cools@cs.kuleuven.ac.be

Ian H. Sloan
Affiliation: School of Mathematics, University of New South Wales, Sydney NSW 2033, Australia
Email: i.sloan@unsw.edu.au

DOI: https://doi.org/10.1090/S0025-5718-96-00767-3
Keywords: Cubature, trigonometric degree, lattice rules
Received by editor(s): September 15, 1993
Received by editor(s) in revised form: September 22, 1994, and August 28, 1995
Article copyright: © Copyright 1996 American Mathematical Society